Arkansas, 2006Lightning Strike in Arkansas, September 17, 2006
September 17, 2006 · NWS LZK · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 17, 6:02 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 17, 6:02 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
702 PM CDT SUN SEP 17 2006
.AVIATION...
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL
AND EAST ARKANSAS THIS EVENING. WIDESPRAD RAIN WILL BE BEHIND THIS
LINE WITH ALL MOVEMENT NORTHEAST AT 25 MPH. SEVERAL DISTURBANCES
WILL MOVE THROUGH THE AREA OVERNIGHT CONTINUING THE CHANCES OF
SHOWERS AND THUNDERSTORMS. MVFR TO IFR CONDTIONS ARE ANTICIPATED.
SOME CEILINGS WILL BE BELOW 1K FT AND VISIBILITIES DOWN TO 1SM.
THE RAIN SHOULD END IN CENTRAL SECTIONS EARLY MONDAY MORNING AND
BY 18Z MONDAY IN THE SOUTHEAST.
&&
.PREV DISCUSSION.../ISSUED 237 PM CDT SUN SEP 17 2006/
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
LATEST SFC DATA INDC THAT THE CDFNT RUNS FM SWRN MO...SWWD INTO ERN
OK AND N-CNTRL TX ATTM. THE BNDRY HAS SLOWED SOMEWHAT THE LAST FEW
HRS...WITH MOST OF THE ASSOCD CONVECTION CONFINED TO NWRN AR.
MEANWHILE...HAVE SEEN SCTD SHRA/TSRA FORM SINCE NOON ACRS SERN AR.
EXPECT CONVECTION TO INCRS IN AREAL COVERAGE THRU THIS EVENING AS
ANOTHER UPPER IMPULSE LIFTS NEWD FM TX AND ALLOWS THE CDFNT START
WORKING EWD ONCE AGAIN.
MODELS RMN IN GOOD AGREEMENT WITH OVERALL TIMING OF THE CDFNT ACRS
THE FA THRU MON. WENT AHEAD WITH UNQUALIFIED POPS FOR THE FA TNGT
ALONG AND AHEAD OF FROPA. COULD STILL SEE A FEW STRONG/SVR STORMS
INTO THE EVENING OVR CNTRL AND ERN AR. HOWEVER...THE PRIMARY CONCERN
WL CONT TO BE LOCALLY HVY RAINFALL. WOULD NOT BE SURPRISED TO SEE 1
TO 2 INCH AMOUNTS COMMON...WITH SOME AMOUNTS APCHG 3 INCHES OR MORE
BY THE END OF THE EVENT. DUE TO DRY GROUND CONDS AND HIGH FF
GUIDANCE VALUES...WL NOT ISSUE ANY HEADLINES AND KEEP A MENTION OF
LOCALLY HVY RAINFALL TNGT AND INTO MON.
CDFNT WL CLEAR THE SERN PART OF THE FA MON AFTN...WITH DRIER AND
COOLER AIR MOVG INTO THE STATE. RAIN CHCS WL DCRS FM THE W ON MON
AND WENT WITH A DRY FCST MON NGT. HIGH PRES AND DRY AIRMASS WL
PREVAIL THRU THE REST OF THE SHORT TERM.
LONG TERM...THURSDAY THROUGH SUNDAY
MODELS CONT TO ADVERTISE ANOTHER UPPER SYS AFFECTING THE FA THU NGT
THRU SAT. TIMING AND STRENGTH OF THIS NEXT FEATURE IS STILL A BIT
UNCERTAIN. PLACED CHC POPS ACRS THE AREA STARTING LATE THU NGT THRU
FRI NGT...WITH DCRS RAIN CHCS ON SAT AS SYS DEPARTS NEWD. DRIER AND
COOLER CONDS RETURN FOR SUN.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...51
Hazardous weather outlook, Sep 17, 4:00 AM CST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN SEP 17 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN SEP 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL APPROACH THE AREA TODAY. AN ASSOCIATED STRONG
UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE NORTHERN PLAINS. THE
COLD FRONT IS EXPECTED TO ENTER WESTERN ARKANSAS THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT
AS IT MOVES INTO ARKANSAS.
AT THIS TIME...IT APPEARS THAT A FEW STORMS THAT DEVELOP MAY
BECOME SEVERE.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ARKANSAS TODAY
AND TONIGHT. THE SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS. IT APPEARS THAT MOST OF THE SEVERE WEATHER WILL
BE DURING THE AFTERNOON AND EVENING.
ALSO...TROPICAL MOISTURE IS MOVING INTO ARKANSAS. THIS WILL RESULT
IN THE POSSIBILITY OF VERY HEAVY RAINS WITH THE SHOWERS AND
THUNDERSTORMS THAT MOVE ACROSS THE STATE. MANY AREAS MAY GET AN INCH
OR TWO OF RAIN WITH LOCALLY HEAVIER AMOUNTS. WIDESPREAD FLOODING IS
NOT EXPECTED DUE TO THE DROUGHT CONDITIONS IN PLACE...BUT BRIEF
LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE.
THE BEST CHANCE OF THIS WILL BE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT THE
CHANCE OF SEVERE WEATHER AND HEAVY RAIN IS EXPECTED TO DIMINISH BY
MONDAY MORNING.
ANOTHER STORM SYSTEM WILL APPROACH ARKANSAS BY NEXT WEEKEND. THIS
SYSTEM COULD BRING A CHANCE OF SEVERE WEATHER AND HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MOSTLY IN
WESTERN ARKANSAS...AND EARLY TONIGHT ANYWHERE IN THE AREA.
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
38/29
In the hours before
Local storm report, Sep 17, 4:38 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT SUN SEP 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG CADDO VALLEY 34.19N 93.07W
09/17/2006 CLARK AR EMERGENCY MNGR
ROOF DAMAGE TO HOTELS IN CADDO VALLEY.
&&
57Lightning, Monroe
- When
- September 17, 7:29 PM CST
- Where
- Monroe County, Brinkley
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
Lightning struck a vehicle along Interstate 40. The tires of the vehicle were blown out, and the vehicle was damaged.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, September 17, 2006$105,000 · 50 kt wind · 5 events
- Damaging Wind in Missouri, September 17, 2006$65,000 · 65 kt wind · 1 event
- Flash Flooding in Texas, September 17 to 18, 2006$45,000 · 8 events
- Damaging Wind in Arkansas, September 17, 2006$50,000 · 61 kt wind · 1 event
- High Wind in South Dakota, September 17, 200657 kt wind · 15 events
- Frost and Freeze in Colorado, September 17 to 18, 200612 events
- Damaging Wind in Louisiana, September 17, 20061 injured · 56 kt wind · 1 event
- High Wind in North Dakota, September 17, 200651 kt wind · 7 events
- High Wind in Montana, September 17, 200652 kt wind · 5 events
- Flash Flooding in Texas, September 17, 20063 events
- Drought in Wisconsin, September 17 to 30, 20062 events
- High Wind in Montana, September 17, 200663 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534710.